A woman in her 20s presented with a 6-year medical history of a cutaneous eruption on the face, ears, and breasts. The eruption was tender and worsened with sun exposure. She was diagnosed with systemic lupus erythematosus several years prior and had been followed up by a rheumatologist. She was treated with topical steroids, rituximab, belimumab, hydroxychloroquine, and azathioprine, and reported improvement only from systemic steroids. At the time of presentation, she had not been taking any type of topical or systemic therapy for several years, with questionable use of sun protective measures.
Identify all potential conflicts of interest that might be relevant to your comment.
Conflicts of interest comprise financial interests, activities, and relationships within the past 3 years including but not limited to employment, affiliation, grants or funding, consultancies, honoraria or payment, speaker's bureaus, stock ownership or options, expert testimony, royalties, donation of medical equipment, or patents planned, pending, or issued.
Err on the side of full disclosure.
If you have no conflicts of interest, check "No potential conflicts of interest" in the box below. The information will be posted with your response.
Not all submitted comments are published. Please see our commenting policy for details.
Veasey EC, Schadt CR. Photosensitivity in Cutaneous Lupus. JAMA Dermatol. 2019;155(12):1417. doi:10.1001/jamadermatol.2019.2769
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: